Alert archive / Connecticut / Flash Flood Warnings in 2009
Flash Flood Warning 3, NWS New York, NY
NWS New York, NY issued this flash flood warning at May 24, 2009, 7:52 AM EDT for Naugatuck Valley Planning Region, Connecticut. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 24, 2009, 7:52 AM EDT (11:52 UTC)
- Expired
- May 24, 2009, 8:32 AM EDT
- In force
- 40 min
- Issued by
- NWS New York, NY
- Area
- Storm-based polygon
- Flood severity
- None
The radar
The Brookhaven radar (KOKX), 64 km from the middle of the area, began a volume at 11:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 11.9 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 879 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 129 m²/s²
- 0-3 km storm-relative helicity
- 178 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KOKX 241152 FFWOKX CTC009-241315- /O.NEW.KOKX.FF.W.0003.090524T1152Z-090524T1315Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NEW YORK NY 752 AM EDT SUN MAY 24 2009 THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL NEW HAVEN COUNTY IN SOUTHERN CONNECTICUT... * UNTIL 915 AM EDT... * AT 749 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. RAINFALL RATES OF 1 TO 2 INCHES PER HOUR HAS BEEN RECORDED...AND THIS STORM IS MOVING SLOWLY EAST. HEAVY RAIN IS EXPECTED TO CONTINUE OVER THE NEXT HOUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES... DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM... EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN UPTON NY. && LAT...LON 4146 7314 4150 7289 4136 7286 4135 7310 $$ MPS
1 follow-up statement
000 WGUS71 KOKX 241232 FFSOKX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE NEW YORK NY 832 AM EDT SUN MAY 24 2009 CTC009-241240- /O.CAN.KOKX.FF.W.0003.000000T0000Z-090524T1315Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NEW HAVEN CT- 832 AM EDT SUN MAY 24 2009 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR CENTRAL NEW HAVEN COUNTY... AT 830 AM EDT THE THUNDERSTORM THAT PRODUCE AROUND 2 INCHES OF RAINFALL HAS MOVED OUT OF THE WARNING AREA. NO ADDITIONAL RAINFALL IS EXPECTED AND NO FLASH FLOODING HAS BEEN REPORTED OR IS EXPECTED AT THIS TIME. THEREFORE THE FLASH FLOOD WARNING HAS BEEN CANCELLED. LAT...LON 4146 7314 4150 7289 4136 7286 4135 7310 $$ MET
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this flash flood warning went out at May 24, 3:33 AM EDT, 4 hours 19 minutes earlier.
Area forecast discussion, May 24, 3:33 AM EDT, 4 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW YORK NY 333 AM EDT SUN MAY 24 2009 .SYNOPSIS... A COLD FRONT WILL MOVE ACROSS THE REGION LATER TODAY BEFORE BECOMING NEARLY STATIONARY ALONG THE MID-ATLANTIC STATES LATE TONIGHT. HIGH PRESSURE BUILDS INTO EASTERN CANADA ON MONDAY BEFORE MOVING OFFSHORE MONDAY NIGHT. THE FRONT RETURNS BACK NORTH AS A WARM FRONT LATE TUESDAY...THEN A SERIES OF SYSTEMS WILL MOVE ACROSS THE REGION THROUGH THE END OF THE WEEK. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... ACTIVE WEATHER ON TAP FOR TODAY. WARM FRONT IS HARD TO FIND ON SFC MAP DUE TO NEARLY CALM WINDS AND NOT MUCH DIFFERENCE IN TEMPS AHEAD OF AND BEHIND THE FRONT. DEWPOINT SPREAD APPEARS TO INDICATE THAT WARM FRONT...OR WHATEVER IS LEFT OF IT...IS THROUGH SOUTHERN CT AND MOST OF THE LOWER HUDSON VALLEY. WITH WIDESPREAD ONSHORE FLOW...FOG IS PRETTY MUCH OVERSPREADING MUCH OF THE CWA. DENSE FOG ADVISORY IS NOT NEEDED...AS VSBY ON LONG ISLAND DROPPED TO 1/4 MILE (AND NOT BELOW)...AND VSBY HAS EVEN BEGUN TO RISE OVER THE LAST HOUR OR SO. WILL CARRY AREAS OF FOG FOR COASTAL AREAS THROUGH THE MORNING HOURS...AND PATCHY FOG ELSEWHERE. WITH TEMPS QUICKLY WARMING INTO THE 60S WITH MORNING SUN...FOG SHOULD BURN OFF. SOME SPORADIC SHOWERS MAY DEVELOP THROUGH THIS MORNING...POSSIBLY PRODUCING A RUMBLE OF THUNDER AS ATMOSPHERE IS FAIRLY UNSTABLE. COLD FRONT THEN MOVES INTO EASTERN PA BY AFTERNOON. WITH SURGE OF WAA AND DAYTIME HEATING WARMING TEMPS UP INTO THE UPPER 70S AND LOWER 80S THROUGHOUT THE CWA...ATMOSPHERE BECOMES EVEN MORE UNSTABLE. THE LIFTED INDEX WILL RANGE FROM -3C TO -4C BASED ON LATEST NAM AND GFS GUIDANCE. MUCAPE VALUES ARE ALSO QUITE HIGH...BUT THE GFS SEEMS UNREASONABLY HIGH...WITH VALUES OVER 4000 J/KG ACROSS THE WESTERN LOWER HUDSON VALLEY. THINK NAM HAS A BETTER HANDLE ON IT...BUT VALUES ARE STILL BETWEEN 2000-3000 J/KG IN THE WESTERN LOWER HUDSON VALLEY. ELSEWHERE...MUCAPE VALUES RANGE FROM 800-1200 J/KG. SO WITH LOW LIS...HIGH CAPE...SFC DEWPOINTS CLIMBING INTO THE LOWER 60S AND AN APPROACHING COLD FRONT...WILL EXPECT A FAIRLY ACTIVE AFTERNOON ACROSS THE CWA. WILL CONTINUE TO CARRY LIKELY POPS...AS AREAL COVERAGE WILL NOT ENCOMPASS THE ENTIRE CWA...BUT THOSE THAT DO GET STORMS WILL MOST LIKELY GET SOME PRETTY STRONG STORMS. NAM SOUNDING SHOWING INVERTED-V PATTERN WITH SOME DRYING ALOFT. PWATS ARE AROUND 1.5 AS WELL. WITH COLD POOL ALOFT ALSO OVERSPREADING THE AREA...WILL EXPECT A VIL OF THE DAY FROM 40-45. WILL CARRY ENHANCED WORDING FOR THUNDERSTORMS...MENTIONING POSSIBILITY OF HEAVY RAIN/GUSTY WINDS AND SMALL HAIL. WOULD NOT BE SURPRISED IF A FEW STORMS WENT SEVERE. && .SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY/... SHOWERS CONTINUE THROUGH THIS EVENING...AND WITH LOSS OF DAYTIME HEATING...THINK THREAT FOR THUNDER WILL END AFTER MIDNIGHT. FRONT SHOULD BE THROUGH THE REGION BY DAYBREAK MON...AND ANY SHOWERS WILL END BY THEN. HIGH PRES BUILDS ACROSS EASTERN CANADA...WITH THE BASE OF THE HIGH NOSING DOWN INTO THE EASTERN THIRD OF THE CWA MON NIGHT. EASTERLY FLOW SETS UP ON TUE...AND ALTHOUGH TEMPS WILL BE SLIGHTLY COOLER MON THAN TODAY...TEMPS WILL BE MUCH COOLER ON TUE WITH HIGHS IN THE UPPER 50S TO LOWER 60S. WITH ONSHORE FLOW...LOW PRES WILL DEVELOP ALONG THE STALLED BOUNDARY SOUTH OF THE AREA. THAT PUSHES NORTH ON TUE...AND THAT FRONT RETURNS BACK NORTH AS A WARM FRONT TUE NIGHT. ANOTHER WAVE THEN LIFTS THROUGH THE REGION ON WED. WILL CARRY HIGH-CHANCE TO LIKELY POPS TUE THROUGH WED. WITH WARM FRONT NORTH OF THE AREA ON WED...AND TEMPS WARMING BACK UP INTO THE 70S...WILL CARRY CHANCE FOR THUNDER AS WELL. && .LONG TERM /WEDNESDAY NIGHT THROUGH SATURDAY/... MODELS IN FAIRLY GOOD AGREEMENT WITH UNSETTLED WEATHER IN THE FCST FOR THE MID WEEK AS THE UPPER LOW CURRENTLY OVER THE GULF COAST SLOWLY LOOPS THROUGH THE MISSISSIPPI RIVER VALLEY AND THEN SHEARS INTO THE SOUTHERN EDGE OF THE WESTERLIES TOWARDS THE REGION. REGION APPEARS TO GET WARM SECTORED WED NIGHT THROUGH THURS NIGHT AS BROAD LOW PRESSURE SLOWLY APPROACHES FROM THE WEST. SHOWERY/CONVECTIVE PRECIP POSSIBLE DURING THIS TIME WITH DIURNAL ACTIVITY BEING FAVORED. SURFACE LOW CROSSES REGION LATE THURS INTO THURS NIGHT...WITH COLD FRONT PUSHING SOUTH OF THE AREA EARLY FRI...BRINGING A RETURN TO DRY CONDITIONS FRI INTO SAT. SLIGHTLY BELOW SEASONABLE TEMPS WED DUE TO PRECIP...BUT WILL BE DEPENDANT ON HOW QUICKLY THE WARM FRONT PASSES NORTH. SLIGHTLY ABOVE SEASONABLE TEMPS REST OF THE PERIOD. && .AVIATION /07Z SUNDAY THROUGH THURSDAY/... VARIABLE CONDITIONS WILL EXIST AMONG THE TERMINALS THROUGH TONIGHT. MODERATE TO HIGH CONFIDENCE IN LIFR OR WORSE CONDITIONS ACROSS KISP/KGON...BUT ONLY MODERATE FOR KJFK. LOW TO MODERATE CONFIDENCE IN CIGS/VSBYS ELSEWHERE. WINDS LIKELY LIGHT OVERNIGHT THEN GENERALLY SW PICKING UP TO 10-15KT BY SUNDAY AFTERNOON. SOME SEABREEZE INFLUENCE POSSIBLE FOR ALL TERMINALS EXCEPT KTEB AND KSWF. THUNDERSTORMS WILL BE POSSIBLE EARLY AFTERNOON...BUT HAVE ONLY PLACED CB ATTACHMENT LATE AFTERNOON/EARLY EVENING SUNDAY WHEN HIGHEST CHANCES ARE EXPECTED. OUTLOOK FOR 06Z SUNDAY THROUGH THURSDAY... SUN NIGHT: VFR PROBABLE MON: VFR...WITH SUB VFR POSSIBLE LATE AT NIGHT TUE: SUB-VFR POSSIBLE...ESPECIALLY AT NIGHT WED: SUB-VFR PROBABLE THU: VFR TO MVFR PREVAILING && .MARINE... LAND OBS NEAR THE OCEAN WATERS HAVE ACTUALLY IMPROVED A BIT IN THE PAST COUPLE OF HOURS...BUT WILL STILL EXTEND EXISTING MWS FOR MARINE FOG THROUGH 9 AM THIS MORNING. WINDS EXPECTED TO PICK UP TO AROUND 15 KT THIS AFTERNOON...WHICH WILL BUILD SEAS TO AT LEAST 4 FT ON THE OCEAN WATERS. NOT ENOUGH CONFIDENCE ATTM TO GO WITH SCA FOR 5 FT SEAS. IF IT WERE TO OCCUR...DONT THINK IT WOULD BE WIDESPREAD...AND WOULD BE LIMITED TO LATE AFTERNOON/EARLY EVENING. SUB SCA CONDITIONS LIKELY THROUGH MONDAY NIGHT...THEN SEAS BUILD IN RESPONSE TO A TIGHTENING GRADIENT ON TUES/WEDS. DECENT CHANCE OF SCA CONDITIONS DURING THIS PERIOD...MAINLY ON THE OCEAN WATERS. && .HYDROLOGY... WIDESPREAD QPF VALUES WILL RANGE FROM 1/3 TO 1/2 INCH THROUGH TONIGHT...BUT WILL EXPECT LOCALLY HEAVIER RAIN IN CONVECTION. SOME AREAS COULD PICK UP OVER AN INCH OF QPF...POSSIBLY RESULTING IN LOCALIZED URBAN AND POOR DRAINAGE ISSUES. && .OKX WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. NJ...NONE. MARINE...NONE. && SYNOPSIS...MPS NEAR TERM...MPS SHORT TERM...MPS LONG TERM... AVIATION...JC MARINE...JC HYDROLOGY...MPS
Hazardous weather outlook, May 24, 3:43 AM EDT, 4 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 343 AM EDT SUN MAY 24 2009 CTZ005>012-NJZ002>006-011-NYZ067>081-251000- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN- EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 343 AM EDT SUN MAY 24 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-350-353-355-251000- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 343 AM EDT SUN MAY 24 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
In the hours before
Special weather statement, May 24, 6:11 AM EDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW YORK NY 611 AM EDT SUN MAY 24 2009 NYZ070-241115- NORTHERN WESTCHESTER- 611 AM EDT SUN MAY 24 2009 AN AREA OF THUNDERSTORMS HAS DEVELOPED OVER NORTHERN WESTCHESTER COUNTY AND WILL SLOWLY TRACK EAST THIS MORNING. THESE STORMS WILL PRODUCE HEAVY RAIN...RESULTING IN PONDING OF WATER ON AREA ROADS...OCCASIONAL LIGHTNING STRIKES AND WIND GUSTS OVER 30 MPH. MOTORISTS SHOULD EXERCISE CAUTION WHEN TRAVELING THIS MORNING. MPS
Special weather statement, May 24, 6:22 AM EDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW YORK NY 622 AM EDT SUN MAY 24 2009 CTZ006-241115- NORTHERN NEW HAVEN- 622 AM EDT SUN MAY 24 2009 ...STRONG THUNDERSTORM WILL IMPACT NORTHERN NEW HAVEN COUNTY... AT 620 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING AN AREA OF STRONG THUNDERSTORMS 5 MILES SOUTHEAST OF SOUTHBURY...AND MOVING NORTHEAST AT 25 MPH. THIS STORM WILL BE... NEAR BEACON FALLS BY 630 AM. NEAR NAUGATUCK BY 635 AM. 5 MILES SOUTHEAST OF WATERBURY BY 640 AM. NEAR CHESHIRE BY 650 AM. NEAR CHESHIRE BY 655 AM. NEAR MERIDEN BY 705 AM. WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. IN ADDITION...VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO 1 INCH PER HOUR...IS OCCURRING WITH THIS STORM. THIS COULD CAUSE PONDING OF WATER ON ROADWAYS...AND MINOR FLOODING OF POOR DRAINAGE AREAS. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER IMMEDIATELY. MPS
Special weather statement, May 24, 6:50 AM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW YORK NY 650 AM EDT SUN MAY 24 2009 CTZ006-007-010-241145- NORTHERN MIDDLESEX-NORTHERN NEW HAVEN-SOUTHERN NEW HAVEN- 650 AM EDT SUN MAY 24 2009 ...STRONG THUNDERSTORMS WILL IMPACT MIDDLESEX AND NORTHEASTERN NEW HAVEN COUNTIES... AT 649 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING AN AREA OF STRONG THUNDERSTORMS NEAR WALLINGFORD...AND MOVING EAST AT 20 MPH. THESE STORMS WILL BE... NEAR WALLINGFORD BY 700 AM. 5 MILES SOUTH OF MERIDEN BY 705 AM. NEAR DURHAM BY 720 AM. 4 MILES SOUTH OF MIDDLETOWN BY 725 AM. 5 MILES SOUTH OF PORTLAND BY 730 AM. SMALL HAIL IS EXPECTED WITH THIS STORM. IN ADDITION...VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO 1 INCH PER HOUR...IS OCCURRING WITH THIS STORM. THIS COULD CAUSE PONDING OF WATER ON ROADWAYS... AND MINOR FLOODING OF POOR DRAINAGE AREAS. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER IMMEDIATELY. MPS
Special weather statement, May 24, 6:53 AM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW YORK NY 653 AM EDT SUN MAY 24 2009 CTZ005-006-241145- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN- 653 AM EDT SUN MAY 24 2009 ...STRONG THUNDERSTORMS WILL IMPACT FAIRFIELD AND WESTERN NEW HAVEN COUNTIES... AT 652 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING AN AREA OF STRONG THUNDERSTORMS NEAR BETHEL...OR 7 MILES SOUTHWEST OF NEWTOWN...AND MOVING NORTHEAST AT 20 MPH. THESE STORMS WILL BE... NEAR NEWTOWN BY 710 AM. NEAR MONROE BY 720 AM. 6 MILES NORTHWEST OF DERBY BY 735 AM. SMALL HAIL IS EXPECTED WITH THIS STORM. IN ADDITION...VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO 1 INCH PER HOUR...IS OCCURRING WITH THIS STORM. THIS COULD CAUSE PONDING OF WATER ON ROADWAYS... AND MINOR FLOODING OF POOR DRAINAGE AREAS. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER IMMEDIATELY. MPS
Special weather statement, May 24, 7:38 AM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW YORK NY 738 AM EDT SUN MAY 24 2009 CTZ006-010-241230- NORTHERN NEW HAVEN-SOUTHERN NEW HAVEN- 738 AM EDT SUN MAY 24 2009 ...STRONG THUNDERSTORM WILL IMPACT CENTRAL NEW HAVEN COUNTY... AT 736 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR SEYMOUR...OR 6 MILES NORTH OF SHELTON...AND MOVING EAST AT 15 MPH. SMALL HAIL IS EXPECTED WITH THIS STORM. IN ADDITION...VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO 1 INCH PER HOUR...IS OCCURRING WITH THIS STORM. THIS COULD CAUSE PONDING OF WATER ON ROADWAYS... AND MINOR FLOODING OF POOR DRAINAGE AREAS. FREQUENT LIGHTNING IS ALSO OCCURRING WITH THIS STORM. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER IMMEDIATELY. MPS
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 7:04 AM EDT | Areal Flood Advisory | OKX | Greater Bridgeport Planning Region, Naugatuck Valley Planning Region | 86 min |
| May 24, 3:35 PM EDT | Severe Thunderstorm Warning | OKX | Greater Bridgeport Planning Region, Naugatuck Valley Planning Region | 40 min |
| May 24, 4:20 PM EDT | Severe Thunderstorm Warning | OKX | Naugatuck Valley Planning Region | 40 min |
| May 24, 4:51 PM EDT | Tornado Warning | OKX | Naugatuck Valley Planning Region | 24 min |
| May 24, 5:03 PM EDT | Severe Thunderstorm Warning | OKX | Greater Bridgeport Planning Region | 42 min |
| May 24, 5:39 PM EDT | Severe Thunderstorm Warning | OKX | Greater Bridgeport Planning Region, Naugatuck Valley Planning Region | 51 min |
| May 24, 6:05 PM EDT | Tornado Warning | OKX | Greater Bridgeport Planning Region, Naugatuck Valley Planning Region | 25 min |
| May 24, 6:16 PM EDT | Severe Thunderstorm Warning | OKX | Southeastern Connecticut Planning Region | 44 min |
Nearby
Flash Flood Warnings in Connecticut, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.